Ivig Treatment-how Long For Results
AnonymousApril 20, 2007 at 10:05 am
Joe has started his ivig treatments this week, has had 3 and was suppose to have one today, but developed fever and flu symptoms so dr. cancelled appt. He has not felt any different since the infusions began, how long does it usually take to see some improvement? He has been weaker and had headache. Up till now he has been working part time but now he isn’t sure if he can go back. He is very weak in his legs. Still doesn’t have a positive diagnosis if CIDP or MMN. Any info is greatly appreciated. This is a wonderful site and we wish you all well.
Take care of yourself…
AnonymousApril 20, 2007 at 10:34 am
Is Joe being premedicated with Tylenol & Benadryl? And is he making sure to stay VERY well hydrated before, during & after his infusions?
The flu like symptoms & headache are signs that he’s not hydrated enough. He needs to drink ALOT of water. I’m talking to the point where he feels like he couldn’t possibly drink anymore.
Some people see results very quickly & others take a little longer. I read yesterday that you should see results within 2 weeks to 3 months. If no results are seen then IVIG should be discontinued & another treatment option should be explored.
Good luck to you both & I hope he feels better soon.
AnonymousApril 20, 2007 at 10:56 am
Joe is drinking alot of water…but maybe not enough. They are giving him tylenol (Tablets) and benadryl (IV) and had wanted to give him a sterroid but because his bp was staying up they decided it wouldn’t be good to do so. I know everyone here is affected by this disease and it breaks my heart to know that there isn’t enough research being done to help everyone. We had never heard of anything like this and are still learning as we go. Thanks for your response ….be good to yourself.
AnonymousApril 20, 2007 at 11:15 am
I have CIDP and I don’t know if it’s the same for other’s, but as far as CIDP is concerned, don’t look for improvements and strength in weeks, we heal slow, so months and years are more realistic. I was one of the ones who reacted well to IVIG’s and never got sick. If Joe just cannot tolerate the side effects of IVIG, PP or plasmaphersis can be tried. It works the same, it’s just an alternative for IVIG, but Joe might not feel so sick with that.
One thing you should know, if you don’t feel stronger or improvements are so small you don’t even look at them, that does not mean IVIG’s are not working, ANOTHER VERY IMPORTANT PURPOSE IS TO “CONTROL” (not cure us) PROGRESSION AND FURTHER DAMAGE. When progression is controlled, WE CAN HEAL! But, to control progression many of us have to be on maintenance infusions, usually every other week to a month apart, for years.
AnonymousApril 20, 2007 at 11:28 am
We were just hoping to see a change in his endurance…he is just so tired and we know he has got to take care of himself and rest as much as possible, but he keeps pushing himself even when we tell him to rest. He says he feels like he is giving in to the disease. Hopefuly the treatments will stop or slow the progresssion o he can get better. The neuro says if this doesn’t help he wants to start a chemo treatment and we now that has all kinds of side effects. We are here in the Atlanta area and going to Piedmont Hosp. which is one of the best around.
Be good to yourself…
AnonymousApril 20, 2007 at 3:59 pm
I have had GBS going on 3 months and mine was caught early. One thing I have learned from my therpist and the people here GO SLOW. this may sound strange but with this disease less is best. Your husband can do more damage by pushing himself. Yes have a postive attitude but forceing oneself can be worse than good.
I have to have a postive attitude and did accept what I have. Then I turned it over and did as my Drs told me. From what I have read it sounds to me you may want to look for another Nuroligist as the one you have sounds like he isn’t too educated with GBS.So many have had doctors that know nothing about GBS. I have 5 IVIGs and was given Tynoil 1 hr before my IV. This was to help my body not to reject it. You are in my prayers and thoughts.
AnonymousApril 20, 2007 at 6:51 pm
In the beginning of this fatigue is horrible. Between the meds, weight loss/gain, pain it is exhausting. Neurontin can make you really tired as you get used to it, Lyrica also. The IVIG will not have an immediate effect, this disease is trying on the patience. Both of you hang in there and keep coming back. Take care, send him my best.
AnonymousApril 20, 2007 at 6:56 pm
less than 2 liters of water can kill. you do not look for improvement with ivig or pp. you look for not getting worse. until he decides on his own to rest more, he may never recover. that could include stopping work. take care. be well.
gene gbs 8-99
in numbers there is strength
AnonymousApril 22, 2007 at 5:45 pm
Hi Pam – Tell your brother he is NOT giving in to this disease by resting! I just learned the hard way. A few days ago I was feeling great and had a bunch of errands to run – so instead of breaking them up over a few days, I walked through 4-5 stores and the next two days I really paid for it! I was extremely fatigued, and my extremities felt like I was losing strength – the first signs of an onset of symptoms for me. So, yesterday and today I have really rested and feel much better. Water is good, I don’t drink as much as I should, but am trying to remember to drink, drink, drink. Does he read anything from this site? Tell him that we all have fatigue, it just goes with our condition. But we all have learned or are learning just how far our bodies will be “pushed” before it (body) says, NO MORE!!!! Hang in there, girl! Good luck and good health!
AnonymousApril 22, 2007 at 5:51 pm
Sorry – forgot to add this to previous reply…. it takes me several days to start feeling better after IVIG. And I’ve had flu symptoms, too. Tell him to hang in there and look for SLOW improvements – or as others have said, no worsening. It’s hard, but patience is really required here! We’re here if you or he need us. Good luck and good health!
AnonymousApril 23, 2007 at 7:08 am
Thanks everyone for all your help…All of the information and caring on this site is what everyone needs. My thoughts and prayers are with you all. Joe goes today for the 4th infusion…I hope he does okay, he still has a minor headache from Thursday and he so weak…weaker than before the infusion began.
Be good to yourself,
AnonymousApril 23, 2007 at 6:43 pm
Hey Pam – please tell your brother to give IVIG a chance. It may take a few days – even a week – before the IVIG really kicks in, but when it does he will be amazed. He is so fortunate to have such a caring sister! Our prayers are with both of you. Good luck and good health!
You must be logged in to reply to this topic.